Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 27, 2021, 3:29 PM MDT for Cherry County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 3:29 PM MDT (21:29 UTC)
- Expired
- Jun 27, 2021, 4:00 PM MDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
County Cherry County, NE
The radar
The North Platte radar (KLNX), 85 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447 WWUS83 KLBF 272129 SPSLBF Special Weather Statement National Weather Service North Platte NE 429 PM CDT Sun Jun 27 2021 NEZ005-272200- Eastern Cherry NE- 429 PM CDT Sun Jun 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 500 PM CDT... At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Valentine, moving southeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Big Alkali Lake State Wildlife Management Area and Schlagel Creek State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4278 10068 4286 10046 4266 10026 4254 10059 TIME...MOT...LOC 2128Z 334DEG 9KT 4276 10054 $$ NMJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 27, 2:45 PM MDT, 44 minutes earlier.
Area forecast discussion, Jun 27, 2:45 PM MDT, 44 minutes before
Area Forecast Discussion National Weather Service North Platte NE 345 PM CDT Sun Jun 27 2021 .SHORT TERM...(This evening through Monday night) Issued at 344 PM CDT Sun Jun 27 2021 Isolated to scattered storms are on going across much of the forecast area this afternoon. The cells have shown little interest in intensifying, though we've noted a few interactions with outflow boundaries in which storms have shown some organization. Outside of this, we expect more of the same this evening as "pop-up" storm continue, but decrease in number as the diurnal heating declines. The CAPE profile is unimpressive and spread through in a large area of the profile. A brief period of heavy rain, lightning and wind would be possible. Otherwise temperatures tonight will fall back into the lower to mid 50s. The upper level pattern across the CONUS is characterized by an anomalously strong upper ridge anchored over the Pac NW and a trough that extends northeast across the central plains to near Hudson Bay. At the surface, a meandering frontal boundary arc's across the southern plains. The pattern undergoes very little change through the short term which lends itself well to a persistence forecast in terms of POPs and temperatures. Mostly cloudy skies and the influence of the trough will lead to highs once again in the middle to upper 70s on Monday. While the latest solutions are less bullish on the areal extent of POPs, will keep the mention at or 40% through the afternoon hours as CAPE values range from 400-800 j/kg. Deep layer shear is lacking within marginal lapse rates, so like today, updrafts will struggle to maintain consistency and longevity. The main impacts from storms that form would be brief heavy rainfall and gusty wind as a "skinny CAPE" profile is shown in soundings. .LONG TERM...(Tuesday through Sunday) Issued at 344 PM CDT Sun Jun 27 2021 The highly anomalous upper ridge over the Pac NW will slowly transition eastward toward the northern plains mid-week and weaken. The various solutions and ensembles then develop a closed low that centers over the Great Lakes by the end of the week. This pattern will effectively cut off precipitation chances for the forecast area by Friday and allow for a general warm up. Until then, hit or miss precipitation chances will remain in the forecast, though widespread organized convective rains are unlikely. Deep Gulf moisture will largely be shunted south and east of the forecast area as the main surface boundary of note remains over the southern Plains. The latest solution do however suggest enough instability /CAPEs near 1000 j/kg/ at times for updrafts with "long-skinny" profiles. Shear is generally lacking, thus most cells will be the "pop up" variety with brief heavy rainfall and possibly some wind being the primary threats. Atmospheric profiles show more instability on Thursday, but again, shear or any predictable area of enhanced forcing is not seen at this time. At H85 the temperature transition from the lower to mid teens on Tuesday to upper teens to mid 20s by 00z Sunday. Temperatures will continue to run some 5-10 F below normal through mid week, but by this weekend highs will return to the upper 80s to lower 90s this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1241 PM CDT Sun Jun 27 2021 VFR conditions should prevail over the next 24 hours. Scattered thunderstorms are beginning to form across the Sandhills and are expected to be in the vicinity of KLBF and KVTN this afternoon. Development is likely to continue across the area through the rest of the afternoon and early evening and amendments may be necessary depending on the longevity and location of these storms. The strongest storms may produce frequent lightning and brief downpours. Otherwise, skies will be partly to mostly cloudy and winds will be out of the north to northwest at less than 10 knots. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jacobs LONG TERM...Jacobs AVIATION...Meltzer
Hazardous weather outlook, Jun 27, 2:11 PM MDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 311 PM CDT Sun Jun 27 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-282015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 311 PM CDT Sun Jun 27 2021 /211 PM MDT Sun Jun 27 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are likely this evening. While a strong thunderstorm may be possible, the severe risk remains low. Lightning, erratic outflow winds, and brief but heavy downpours are possible with stronger storms. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorms are possible again on Monday afternoon and evening. Risk of severe storms is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 27, 3:29 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 429 PM CDT Sun Jun 27 2021 NEZ005-272200- Eastern Cherry NE- 429 PM CDT Sun Jun 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 500 PM CDT... At 428 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Valentine, moving southeast at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Big Alkali Lake State Wildlife Management Area and Schlagel Creek State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4278 10068 4286 10046 4266 10026 4254 10059 TIME...MOT...LOC 2128Z 334DEG 9KT 4276 10054 NMJ
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:37 PM MDT | Special Weather Statement | LBF | Keith | 23 min |
| Jun 27, 3:58 PM MDT | Special Weather Statement | LBF | Keith | 47 min |
| Jun 27, 4:09 PM MDT | Special Weather Statement | LBF | Brown | 51 min |
| Jun 27, 4:11 PM MDT | Special Weather Statement | LBF | Grant | 49 min |
| Jun 27, 4:55 PM MDT | Special Weather Statement | LBF | Brown | 50 min |
| Jun 27, 4:59 PM MDT | Special Weather Statement | LBF | Grant | 46 min |
| Jun 27, 5:01 PM MDT | Special Weather Statement | LBF | Cherry | 29 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.